I'm curious if any other Chiarians have a shedding Problem?!? This may be completely un-related to Chiari... but i figured it was worth asking. For about the last year I have been shedding to a crazy degree! When I shower I each time I run my hands through my hair, I get Handfuls! This morning when i dried my hair.. i actually started crying afterwards cuz there was sooooo much hair laying on the sink! Some days its a little better than others. Just curious if anyone else has had this......
OMG - i do... but ive not been told yet that i hav chiari actually ive had no answers jus fobbed off. you can see where im losin it too, took ages for it to grow back and yet again its fallin out again. its got to the point now where i dont brush it i jus run me fingers through it, washin it i get clumps of it too. i was told its normal after havin children but come on - my youngest has jus turned 4yrs old.
I am not on any meds. I have been offered them.. but I HATE taking drugs! The only thing I take is over the counter Ibuprofen/Tylenol on days that I wanna cut off my head! LOL
So I know its not a side effect thing! I first noticed it throughout 2009. It woudl come and go.. I woudl shed for a week or two then stop for a month or two. All hell broke loose January 2010 and my chiari symptoms started. Since then.. the shedding has been consistent! Seems like too many of us experience the problem for it to be totally not chiari related!
Do u know the horrible thing, when my alapecia (alopecia) started I joked to my bf by saying oh it's something inside my head feeding off my hair lol really bad I know, It's alapecia (alopecia), vitamin deficiency and stress that causes it isn't it, I don't need any medicatio for it, I've even noticed a bit on the left side of my head but only if I wear my hair up, soooo don't wanna loose all my hair tho.
Hi...yes, and after surgery this can increase as the trauma of the surgery can cause this to happen as well, but I think if u r having hair fall out, u may have an autoimmune issue with ur thyroid....once medicated it does slow down.
When I still got my monthly, I would experience it around that time too....I no longer get that time of the month to deal with , but I still have issues with my hair falling out...but it is still thick...and not thinning at all...so, until my thyroid meds r where they need to be, I may continue to experience this.
I have not been tested for the thyroid issues. I brought it up to my PCP.. but he is like "chiari... can you spell that... i need to google it" So he really wasnt helpful. My neurologist says chiari is the neurosurgeons problem and my neurosurgeon says unless im scheduling surgery... it is the NL's problem. HAHA So yea my local circle of doctors isnt helpful and I gave up on them and havent been going. Im looking into the WI Chiari Center and when i called they said they do a blood panel and look at the thyroid/b12/etc so I'm hoping if i go up there they will look at all those issues! My most annoying symptoms is these strange feelings in my throat that are there 24/7... which ive found can also be thyroid. hmmm... interesting!
I used to shed hair every fall growing up. I lost 50% of my hair on Topomax (topamax)- it wasn't helping my headaches, I stopped taking it,and my hair came back in.
In addition to CM I am hypothyroid (& under treatment), and I still had bouts of hair loss. I saw on a thyroid info site how some women's hair shedding is helped by taking evening primrose oil (EPO):
I started taking EPO in the same manner as the author stated in the webpage above, and my hair shedding stopped! Of course YMMV, and there are lots of reasons why excessive hair shedding occurs. So check out this site, and as always check to be sure any new supplement won't clash with your current medications, supplements, or diet. Hope this helps!
I always lose hair around this time of year, each person does have a shedding period where they will lose about 10% of their hair. I saw a demotoligst who told me to look for the white bulb on the end of your hair. If it's there it means your haif follicle isn't damaged and you will still grow hair there. I hope this helps.
I am shedding a ton, but was thinking it was med related...not sure if it goes along with neurontin or not, but that's when I really noticed a difference. But, no bald spots AND my vision is better--so, no complaints!!!
I have shed hair for years more than normal, but it didn't affect the thickness of it. I had really thick hair and it didn't make a difference. Well, my Chiari symptoms kicked in about 7 months ago and I noticed sometime after that that my hair is coming out in droves. I just pull it out by the handful. From meds or what, I don't know. It's growing back in though and the reason I know that is because it's just little fuzzies all over my head from the new growth. I can't tame it. No matter how I wear it or what I do I have the fuzzies. So although no real bald spots, I can tell my hair has thinned like when I put it in a ponytail. Make sense?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.